I have been taking sertaline for 14 days and I feel like I'm going mad. Do nothing but sit or lie for hours on end, have hardly been out, everything is a struggle, I am very down but also shakey and anxious and I feel like I just can't do this anymore!
Advice? Experiences? Light at the end of the tunnel?
Hi, Michelle! For what comfort it may bring these side effects are quite common in some people when starting Zoloft ~ or almost any other antidepressant. While the few few days or weeks are rocky, these effects tend to subside and resolve on their own rather quickly, The good news is that you're already 2 weeks in so this should be over very soon if you have patience and try to ride this out. Between 4 qnd 8 weeks you should feel the full effect of your medication and it will be worth it. You should, however, notify your doctor as he/she might advise a dosage adjustment. Best of luck to you, Michelle! Wildcat
Hi Michelle- You are having some harsh side effects, I feel for you. I also have had the same side effects with several antidepressants. It was a struggle everyday. I felt like all I did was move from the couch to the bed for weeks at a time which made me more depressed. Also felt like I was going to loose it mentally. I posted on this site and found out that I was not alone in my struggle and neither are you. For some of us these meds can have a harsh start up. It can take another couple of weeks to see improvement and lessening of the side effects. If you feel the side effects are too much and you see no improvement call your doctor. There are other antidepressants you can try. My thoughts are with you.
You didnt really leave enough info. 1) how old are you? are you above or below age 25 (it matters because if below 25 then antidepressants can in fact make you more depressed. 2) It takes an average length of 6 weeks to get positive effects (not max effect, just the start of feeling better). Peak effect in most antidepressants is defined as a 70% (notice now 100%) reduction is depressive or anxiety symptoms. You need to describe what going mad is better. Also have you ever been diagnosed with Bipolar and are you on anything else?
Hi hon, i take sertraline, the first couple of weeks i just didn't feel they were helping. My doc raised my dose to 100mg i still felt bad. It has been a month now on the hundred and i am just starting to feel like living. I was determined to give it time cause i was really down. If i were you i would give it some more time. I also would ask your talk to your doctor and see if she could give you something like adavan in a low dose to help with your nerves until the zoloft starts to work. Hope this helps, and hope you feel better soon. Brett Court
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Oct 1st, 2018), Cerner Multum™ (updated Oct 2nd, 2018), Wolters Kluwer™ (updated Oct 2nd, 2018) and others. To view content sources and attributions, please refer to our editorial policy.